MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035476200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during left ica (internal carotid artery) oa aneurysm embolization case when advancing the coil (subject device) into aneurysm, slight resistance was encountered inside the catheter.When the operator adjusting its position in aneurysm after filling, the distal end of the coil (subject device) delivery wire fractured.The operator withdrew the microcatheter and the delivery wire out together together with the fractured tip.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
It was reported that during left ica (internal carotid artery) oa aneurysm embolization case when advancing the coil (subject device) into aneurysm, slight resistance was encountered inside the catheter.When the operator adjusting its position in aneurysm after filling, the distal end of the coil (subject device) delivery wire fractured.The operator withdrew the microcatheter and the delivery wire out together with the fractured tip.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was found to be kinked/bent in multiply areas.There was no breakage of coil delivery wire noted.The main coil was found to be detached.The detachment seems to be mechanical.The main coil was found to be tangled.Coil in catheter friction functional test was unable to perform due to condition of the device.Coil delivery wire broken/fractured during use functional test was not confirmed during the visual analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported coil in catheter friction could not be confirmed; however, the analysis results are consistent with the reported event.The reported coil delivery wire broken/fractured during use was not confirmed during the analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.During analysis, the main coil was found to be detached/separated from the coil delivery wire.The coil delivery wire was found to be kinked/bent.The main coil was found to be tangled.An assignable cause of not confirmed will be assigned to the as reported 'coil delivery wire broken/fractured during use' as the defect was not confirmed during the analysis.An assignable cause of procedural factors will be assigned to the as reported 'coil in catheter friction' and as analyzed 'main coil prematurely detached/separated during use', 'main coil tangled' as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage will be assigned to the as analyzed 'coil delivery wire kinked/bent' as this issue is associated with handling of the device during the clinical procedure.

Brand Name
TARGET 360 SOFT 6MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16414986
Report Number3008881809-2023-00080
Device Sequence Number17508228
Product Code HCG
UDI-Device Identifier04546540676542
UDI-Public04546540676542
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2024
Device Model NumberM0035476200
Device Catalogue NumberM0035476200
Device Lot Number23255004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDE CATHETER (STRYKER); GUIDEWIRE (STRYKER); HEADWAY17 CATHETER (NON-STRYKER); PRIME COIL (MEDTRONIC); TARGET COILS (STRYKER); WALLABY COIL (NON-STRYKER)
Patient Age62 YR
Patient SexMale
Patient Weight70 KG
Patient RaceAsian